• Previous Article
    Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity
  • CPAA Home
  • This Issue
  • Next Article
    Continuity of cost functional and optimal feedback controls for the stochastic Navier Stokes equation in 2D
January  2017, 16(1): 209-242. doi: 10.3934/cpaa.2017010

Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid

School of Mathematics, CNS, Northwest University, Xi'an 710127, China

Zhenhua Guo, E-mail address: zhguo@nwu.edu.cn

Received  March 2016 Revised  July 2016 Published  November 2016

Fund Project: The first author is supported by the National Natural Science Foundation of China 11501445. The second author is supported by the National Natural Science Foundation of China 11331005 and SRDPC 20136101110015.

In this paper, we study the zero dissipation limit toward rarefaction waves for solutions to a one-dimensional compressible non-Newtonian fluid for general initial data, whose far fields are connected by a rarefaction wave to the corresponding Euler equations with one end state being vacuum. Given a rarefaction wave with one-side vacuum state to the compressible Euler equations, we construct a sequence of solutions to the one-dimensional compressible non-Newtonian fluid which converge to the above rarefaction wave with vacuum as the viscosity coefficient $\epsilon$ tends to zero. Moreover, the uniform convergence rate is obtained, based on one fact that the viscosity constant can control the degeneracies caused by the vacuum in rarefaction waves and another fact that the energy estimates are obtained under some a priori assumption.

Citation: Li Fang, Zhenhua Guo. Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid. Communications on Pure and Applied Analysis, 2017, 16 (1) : 209-242. doi: 10.3934/cpaa.2017010
References:
[1]

H. Bellout, F. Bloom and J. Nečas, Young measure-valued solutions for non-Newtonian incompressible fluids, Commun. Partial Differential Equations, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[2]

H. Bellout, F. Bloom and J. Nečas, Existence, uniqueness and stability of solutions to the initial boundary value problem for bipolar viscous fluids, Differential Integral Equations, 8 (1995), 453-464.

[3]

E. Feireisl, X. Liao and J. Málek, Global weak solutions to a class of non-Newtonian compressible fluids, Mathematical Methods in the Applied Science, 38 (2015), 3482-3494. doi: 10.1002/mma.3432.

[4]

L. Fang and Z. H. Guo, Analytical solutions to a class of non-Newtonian fluids with free boundaries, J. Math. Phys. , 53 (2012), 103701. doi: 10.1063/1.4748523.

[5]

L. Fang and Z. H. Guo, A blow-up criterion for a class of non-Newtonian fluids with singularity and vacuum, Acta. Math. Appl. Sin., 36 (2013), 502-515.

[6]

L. Fang, Z. H. Guo and Y. X. Wang, Local strong solutions to a compressible non-Newtonian fluid with density-dependent viscosity, Math. Meth. Appl. Sci. , 2583-2601. doi: 10.1002/mma.3714.

[7]

B. L. Guo and P. C. Zhu, Partial regularity of suitable weak solutions to the system of the incompressible non-Newtoniana fluids, J. Differential Equations, 178 (2002), 281-297. doi: 10.1006/jdeq.2000.3958 .

[8]

F. M. Huang, M. J. Li and Y. Wang, Zero dissipation limit to rarefaction wave wtih vacuum for one-dimensional compressible Navier-Stokes equations, SIAM J. Math. Anal., 44 (2012), 1742-1759. doi: 10.1137/100814305.

[9]

Q. S. Jiu, Y. Wang and Z. P. Xin, Stability of rarefaction waves to the 1D compressible NavierStokes equations with density-dependent viscosity, Comm. Partial Differential Equations, 36 (2011), 602-634. doi: 10.1080/03605302.2010.516785.

[10]

Q. S. Jiu, Y. Wang and Z. P. Xin, Vacuum behaviors around rarefaction waves to onedimensional compressible Navier-Stokes equations with density-dependent viscosity, SIAM J. Math. Anal., 45 (2013), 3194-3228. doi: 10.1137/120879919.

[11]

M. J. Li, T. Wang and Y. Wang, The limit to rarefaction wave with vacuum for 1D compressible fluids with temperature-dependent viscosities, Analysis and Applications, 13 (2015), 555-589. doi: 10.1142/S0219530514500456.

[12]

T. P. Liu and J. Smoller, On the vacuum state for the isentropic gas dynamics equations, Adv in appl. Math., 1 (1980), 345-359. doi: 10.1016/0196-8858(80)90016-0.

[13]

T. P. Liu and Z. P. Xin, Nonliear stability of rarefaction waves for compressible Navier-Stokes equaitons, Comm. Math. Phys., 118 (1988), 451-465. doi: 10.1007/BF01466726.

[14]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas, Japan J. Indust. Appl. Math., 3 (1985), 1-13. doi: 10.1007/BF03167088.

[15]

A. Matsumura and K. Nishihara, Asymptotic behavior of solutions for the equations of a viscous heat-conductive gas, Proc. Japan Acad. Ser. A Math. Sci., 62 (1986), 249-252. doi: 10.3792/pjaa.62.249.

[16]

A. Matsumura and K. Nishihara, Global stability of the rarefaction waves of a one-diemnsional model system for compressible viscous gas, Commun. Math. Phy., 144 (1992), 325-335. doi: 10.1007/BF02101095.

[17]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction wave of the solutions of Burgers' equation with nonlinear degenerate viscosity, Nonlinear Analysis: Theory, Methods and Applications, 23(1994), 605-614. doi: 10.1016/0362-546X(94)90239-9.

[18]

A. E. Mamontov, Global regularity estimates for multidimensional equations of compressible non-Newtonian fluids, Mathematical Notes, 68 (2000), 312-325. doi: 10.1007/BF02837294.

[19]

Š. Nečasová and P. Penel, L2-decay for weak solution to equations of non-Newtonian incompressible fluids in the whole space, Nonlinear Anal., 47 (2001), 4181-4192. doi: 10.1016/S0362-546X(01)00535-1.

[20]

K. Nishihara, T. Yang and H. J. Zhao, Nonlinear stability of strong rarefaction waves for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597. doi: 10.1137/S003614100342735X.

[21]

X. D. Shi, Some results of boundary problem of non-Newtonian fluids, Sys. Sci. Math. Sci., 9 (1996), 107-119.

[22]

X. D. Shi, T. Wang and Z. Zhang, Asymptotic stability for one-dimensional motion of nonNewtonian compressible fluids, Acta Mathematicae Applicatae Sinica, English series, 30 (2014), 99-110. doi: 10.1007/s10255-014-0273-3.

[23]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, 2nd edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[24]

A. Szepessy and Z.P. Xin, Nonlinear stability of viscous shock waves, Arch. Ration. Mech. Anal., 122 (1993), 53-103. doi: 10.1007/BF01816555.

[25]

Z. P. Xin, Zero dissipation limit to rarefaction waves for the one-dimensional Navier-Stokes equations of compressible isentropic gases, Comm. Pure Appl. Math., 46 (1993), 621-665. doi: 10.1002/cpa.3160460502.

[26]

Z. P. Xin, On nonlinear stability of contact discontinuities, in Hyperbolic Problems: Theory, Numerics, Applications, World Sci. Publ. , River Edge, NJ, (1996), 249-257. doi: 10.1007/978-3-642-55711-8.

[27]

L. Yin, X. Xu and H. Yuan, Global existence and uniqueness of solution of the initial boundary value problem for a class of non-Newtonian fluids with vacuum, Z. angew. Math. Phys., 59 (2008), 457-474. doi: 10.1007/s00033-006-5078-7.

[28]

H. Yuan and X. Xu, Existence and uniqueness of solutions for a class of non-Newtonian fluds with singularity and vacuum, J. Differential Equations, 245 (2008), 2871-2916. doi: 10.1016/j.jde.2008.04.013.

[29]

H. Yuan and C. J. Wang, Unique solvability for a class of full non-Newtonian fluids of one dimension with vacuum, Z. angew. Math. Phys., 60 (2009), 868-898. doi: 10.1007/s00033-008-7124-0.

[30]

V. V. Zhikov and S. E. Pastukhova, On the solvability of the Navier-Stokes system for a compressible non-Newtonian fluid, (Russian) Dokl. Akad. Nauk. , 427 (2009), 303-307; translation in Doklady Mathematics, 80 (2009), 511-515. doi: 10.1134/S1064562409040164.

show all references

References:
[1]

H. Bellout, F. Bloom and J. Nečas, Young measure-valued solutions for non-Newtonian incompressible fluids, Commun. Partial Differential Equations, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[2]

H. Bellout, F. Bloom and J. Nečas, Existence, uniqueness and stability of solutions to the initial boundary value problem for bipolar viscous fluids, Differential Integral Equations, 8 (1995), 453-464.

[3]

E. Feireisl, X. Liao and J. Málek, Global weak solutions to a class of non-Newtonian compressible fluids, Mathematical Methods in the Applied Science, 38 (2015), 3482-3494. doi: 10.1002/mma.3432.

[4]

L. Fang and Z. H. Guo, Analytical solutions to a class of non-Newtonian fluids with free boundaries, J. Math. Phys. , 53 (2012), 103701. doi: 10.1063/1.4748523.

[5]

L. Fang and Z. H. Guo, A blow-up criterion for a class of non-Newtonian fluids with singularity and vacuum, Acta. Math. Appl. Sin., 36 (2013), 502-515.

[6]

L. Fang, Z. H. Guo and Y. X. Wang, Local strong solutions to a compressible non-Newtonian fluid with density-dependent viscosity, Math. Meth. Appl. Sci. , 2583-2601. doi: 10.1002/mma.3714.

[7]

B. L. Guo and P. C. Zhu, Partial regularity of suitable weak solutions to the system of the incompressible non-Newtoniana fluids, J. Differential Equations, 178 (2002), 281-297. doi: 10.1006/jdeq.2000.3958 .

[8]

F. M. Huang, M. J. Li and Y. Wang, Zero dissipation limit to rarefaction wave wtih vacuum for one-dimensional compressible Navier-Stokes equations, SIAM J. Math. Anal., 44 (2012), 1742-1759. doi: 10.1137/100814305.

[9]

Q. S. Jiu, Y. Wang and Z. P. Xin, Stability of rarefaction waves to the 1D compressible NavierStokes equations with density-dependent viscosity, Comm. Partial Differential Equations, 36 (2011), 602-634. doi: 10.1080/03605302.2010.516785.

[10]

Q. S. Jiu, Y. Wang and Z. P. Xin, Vacuum behaviors around rarefaction waves to onedimensional compressible Navier-Stokes equations with density-dependent viscosity, SIAM J. Math. Anal., 45 (2013), 3194-3228. doi: 10.1137/120879919.

[11]

M. J. Li, T. Wang and Y. Wang, The limit to rarefaction wave with vacuum for 1D compressible fluids with temperature-dependent viscosities, Analysis and Applications, 13 (2015), 555-589. doi: 10.1142/S0219530514500456.

[12]

T. P. Liu and J. Smoller, On the vacuum state for the isentropic gas dynamics equations, Adv in appl. Math., 1 (1980), 345-359. doi: 10.1016/0196-8858(80)90016-0.

[13]

T. P. Liu and Z. P. Xin, Nonliear stability of rarefaction waves for compressible Navier-Stokes equaitons, Comm. Math. Phys., 118 (1988), 451-465. doi: 10.1007/BF01466726.

[14]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas, Japan J. Indust. Appl. Math., 3 (1985), 1-13. doi: 10.1007/BF03167088.

[15]

A. Matsumura and K. Nishihara, Asymptotic behavior of solutions for the equations of a viscous heat-conductive gas, Proc. Japan Acad. Ser. A Math. Sci., 62 (1986), 249-252. doi: 10.3792/pjaa.62.249.

[16]

A. Matsumura and K. Nishihara, Global stability of the rarefaction waves of a one-diemnsional model system for compressible viscous gas, Commun. Math. Phy., 144 (1992), 325-335. doi: 10.1007/BF02101095.

[17]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction wave of the solutions of Burgers' equation with nonlinear degenerate viscosity, Nonlinear Analysis: Theory, Methods and Applications, 23(1994), 605-614. doi: 10.1016/0362-546X(94)90239-9.

[18]

A. E. Mamontov, Global regularity estimates for multidimensional equations of compressible non-Newtonian fluids, Mathematical Notes, 68 (2000), 312-325. doi: 10.1007/BF02837294.

[19]

Š. Nečasová and P. Penel, L2-decay for weak solution to equations of non-Newtonian incompressible fluids in the whole space, Nonlinear Anal., 47 (2001), 4181-4192. doi: 10.1016/S0362-546X(01)00535-1.

[20]

K. Nishihara, T. Yang and H. J. Zhao, Nonlinear stability of strong rarefaction waves for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597. doi: 10.1137/S003614100342735X.

[21]

X. D. Shi, Some results of boundary problem of non-Newtonian fluids, Sys. Sci. Math. Sci., 9 (1996), 107-119.

[22]

X. D. Shi, T. Wang and Z. Zhang, Asymptotic stability for one-dimensional motion of nonNewtonian compressible fluids, Acta Mathematicae Applicatae Sinica, English series, 30 (2014), 99-110. doi: 10.1007/s10255-014-0273-3.

[23]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, 2nd edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[24]

A. Szepessy and Z.P. Xin, Nonlinear stability of viscous shock waves, Arch. Ration. Mech. Anal., 122 (1993), 53-103. doi: 10.1007/BF01816555.

[25]

Z. P. Xin, Zero dissipation limit to rarefaction waves for the one-dimensional Navier-Stokes equations of compressible isentropic gases, Comm. Pure Appl. Math., 46 (1993), 621-665. doi: 10.1002/cpa.3160460502.

[26]

Z. P. Xin, On nonlinear stability of contact discontinuities, in Hyperbolic Problems: Theory, Numerics, Applications, World Sci. Publ. , River Edge, NJ, (1996), 249-257. doi: 10.1007/978-3-642-55711-8.

[27]

L. Yin, X. Xu and H. Yuan, Global existence and uniqueness of solution of the initial boundary value problem for a class of non-Newtonian fluids with vacuum, Z. angew. Math. Phys., 59 (2008), 457-474. doi: 10.1007/s00033-006-5078-7.

[28]

H. Yuan and X. Xu, Existence and uniqueness of solutions for a class of non-Newtonian fluds with singularity and vacuum, J. Differential Equations, 245 (2008), 2871-2916. doi: 10.1016/j.jde.2008.04.013.

[29]

H. Yuan and C. J. Wang, Unique solvability for a class of full non-Newtonian fluids of one dimension with vacuum, Z. angew. Math. Phys., 60 (2009), 868-898. doi: 10.1007/s00033-008-7124-0.

[30]

V. V. Zhikov and S. E. Pastukhova, On the solvability of the Navier-Stokes system for a compressible non-Newtonian fluid, (Russian) Dokl. Akad. Nauk. , 427 (2009), 303-307; translation in Doklady Mathematics, 80 (2009), 511-515. doi: 10.1134/S1064562409040164.

[1]

Yukun Song, Yang Chen, Jun Yan, Shuai Chen. The existence of solutions for a shear thinning compressible non-Newtonian models. Electronic Research Archive, 2020, 28 (1) : 47-66. doi: 10.3934/era.2020004

[2]

Hafedh Bousbih. Global weak solutions for a coupled chemotaxis non-Newtonian fluid. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 907-929. doi: 10.3934/dcdsb.2018212

[3]

M. Bulíček, F. Ettwein, P. Kaplický, Dalibor Pražák. The dimension of the attractor for the 3D flow of a non-Newtonian fluid. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1503-1520. doi: 10.3934/cpaa.2009.8.1503

[4]

Linfang Liu, Tomás Caraballo, Xianlong Fu. Exponential stability of an incompressible non-Newtonian fluid with delay. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4285-4303. doi: 10.3934/dcdsb.2018138

[5]

Jong Yeoul Park, Jae Ug Jeong. Pullback attractors for a $2D$-non-autonomous incompressible non-Newtonian fluid with variable delays. Discrete and Continuous Dynamical Systems - B, 2016, 21 (8) : 2687-2702. doi: 10.3934/dcdsb.2016068

[6]

Guowei Liu, Rui Xue. Pullback dynamic behavior for a non-autonomous incompressible non-Newtonian fluid. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2193-2216. doi: 10.3934/dcdsb.2018231

[7]

Jin Li, Jianhua Huang. Dynamics of a 2D Stochastic non-Newtonian fluid driven by fractional Brownian motion. Discrete and Continuous Dynamical Systems - B, 2012, 17 (7) : 2483-2508. doi: 10.3934/dcdsb.2012.17.2483

[8]

Aneta Wróblewska-Kamińska. Local pressure methods in Orlicz spaces for the motion of rigid bodies in a non-Newtonian fluid with general growth conditions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1417-1425. doi: 10.3934/dcdss.2013.6.1417

[9]

Xin Liu, Yongjin Lu, Xin-Guang Yang. Stability and dynamics for a nonlinear one-dimensional full compressible non-Newtonian fluids. Evolution Equations and Control Theory, 2021, 10 (2) : 365-384. doi: 10.3934/eect.2020071

[10]

Zhenhua Guo, Wenchao Dong, Jinjing Liu. Large-time behavior of solution to an inflow problem on the half space for a class of compressible non-Newtonian fluids. Communications on Pure and Applied Analysis, 2019, 18 (4) : 2133-2161. doi: 10.3934/cpaa.2019096

[11]

Wenjun Wang, Lei Yao. Vanishing viscosity limit to rarefaction waves for the full compressible fluid models of Korteweg type. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2331-2350. doi: 10.3934/cpaa.2014.13.2331

[12]

Huancheng Yao, Haiyan Yin, Changjiang Zhu. Stability of rarefaction wave for the compressible non-isentropic Navier-Stokes-Maxwell equations. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1297-1317. doi: 10.3934/cpaa.2021021

[13]

Lars Diening, Michael Růžička. An existence result for non-Newtonian fluids in non-regular domains. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 255-268. doi: 10.3934/dcdss.2010.3.255

[14]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero, Michael Z. Zgurovsky. Strong attractors for vanishing viscosity approximations of non-Newtonian suspension flows. Discrete and Continuous Dynamical Systems - B, 2018, 23 (3) : 1155-1176. doi: 10.3934/dcdsb.2018146

[15]

Mohamed Tij, Andrés Santos. Non-Newtonian Couette-Poiseuille flow of a dilute gas. Kinetic and Related Models, 2011, 4 (1) : 361-384. doi: 10.3934/krm.2011.4.361

[16]

Jan Sokołowski, Jan Stebel. Shape optimization for non-Newtonian fluids in time-dependent domains. Evolution Equations and Control Theory, 2014, 3 (2) : 331-348. doi: 10.3934/eect.2014.3.331

[17]

Changli Yuan, Mojdeh Delshad, Mary F. Wheeler. Modeling multiphase non-Newtonian polymer flow in IPARS parallel framework. Networks and Heterogeneous Media, 2010, 5 (3) : 583-602. doi: 10.3934/nhm.2010.5.583

[18]

Aneta Wróblewska-Kamińska. Unsteady flows of non-Newtonian fluids in generalized Orlicz spaces. Discrete and Continuous Dynamical Systems, 2013, 33 (6) : 2565-2592. doi: 10.3934/dcds.2013.33.2565

[19]

Emil Novruzov. On existence and nonexistence of the positive solutions of non-newtonian filtration equation. Communications on Pure and Applied Analysis, 2011, 10 (2) : 719-730. doi: 10.3934/cpaa.2011.10.719

[20]

Pitágoras Pinheiro de Carvalho, Juan Límaco, Denilson Menezes, Yuri Thamsten. Local null controllability of a class of non-Newtonian incompressible viscous fluids. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021043

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (172)
  • HTML views (128)
  • Cited by (2)

Other articles
by authors

[Back to Top]